Skip to main content Accessibility help
×
Home

On the dynamics of generalized McMullen maps

  • YINGQING XIAO (a1), WEIYUAN QIU (a2) and YONGCHENG YIN (a3)

Abstract

In this paper, we study the dynamics of the two-parameter family of rational maps

$$\begin{eqnarray*}{F}_{a, b} (z)= {z}^{n} + \frac{a}{{z}^{n} } + b.\end{eqnarray*}$$
We give the topological description of Julia sets and Fatou components of ${F}_{a, b} $ according to the dynamical behavior of the orbits of its free critical points.

Copyright

References

Hide All
[1]Beardon, A. F.. Iteration of Rational Functions (Graduate Texts in Mathematics, 132). Springer, New York, NY, 1991.
[2]Blanchard, P., Devaney, R. L., Look, D. M., Seal, P. and Shapiro, Y.. Sierpiński curve Julia sets and singular perturbations of complex polynomials. Ergod. Th. & Dynam. Sys. 25 (2005), 10471055.
[3]Blanchard, P., Devaney, R. L., Garijo, A., Marotta, S. and Russell, E. D.. Rabbits, basilicas, and other Julia sets wrapped in Sierpiński carpets. Complex Dynamics: Families and Friends. Eds. Schleicher, D. and Peters, A. K.. Wellesley, MA, 2009, pp. 277296.
[4]Blanchard, P., Devaney, R. L., Garijo, A. and Russell, E. D.. A generalized version of the McMullen domain. Internat. J. Bifur. Chaos Appl. Sci. Engrg. 18 (2008), 23092318.
[5]Branner, B. and Hubbard, J. H.. The iteration of cubic polynomials. Acta Math. 169 (1992), 229325.
[6]Cui, G.. Geometrically finite rational maps with given combinatorics. Preprint, 1997.
[7]Devaney, R. L.. Structure of the McMullen domain in the parameter planes for rational maps. Fund. Math. 185 (2005), 267285.
[8]Kozma, R. T. and Devaney, R. L.. Julia sets converging to filled quadratic Julia sets. Ergod. Th. & Dynam. Sys. to appear; doi:10.1017/etds.2012.115.
[9]Devaney, R. L., Look, D. M. and Uminsky, D.. The escape trichotomy for singularly perturbed rational maps. Indiana Univ. Math. J. 54 (2005), 16211634.
[10]Devaney, R. L. and Look, D. M.. Symbolic dynamics for Sierpiński curve Julia set. J. Difference Equ. Appl. 11 (2005), 581596.
[11]Devaney, R. L. and Look, D. M.. A criterion for Sierpiński curve Julia sets. Topology Proc. 30 (2006), 117.
[12]Devaney, R. L. and Marotta, S. M.. Evolution of the McMullen domain for singularly perturbed rational maps. Topology Proc. 32 (2008), 301320.
[13]Devaney, R. L., Rocha, M. M. and Siegmund, S.. Rational maps with generalized Sierpiński gasket Julia sets. Topology Appl. 154 (2007), 1127.
[14]Douady, A. and Hubbard, J. H.. On the dynamics of polynomial-like mappings. Ann. Sci. Éc. Norm. Supér. (4) 18 (1985), 287314.
[15]Jang, H. G. and Steinmetz, N.. On the dynamics of the rational family ${f}_{t} (z)= - \mathop{({z}^{2} - 2)}\nolimits ^{2} / 4({z}^{2} - 1)$. Comput. Methods Funct. Theory 12 (2012), 117.
[16]McMullen, C. T.. Automorphisms of rational maps. Holomorphic Function and Moduli, Vol. 1 (Mathematical Sciences Research Institute Publications, 10). Springer, New York, 1988.
[17]Milnor, J.. Dynamics in One Complex Variable – Introductory Lectures, 2nd edn. Vieweg, Braunschweig, 1999.
[18]Milnor, J.. Local connectivity of Julia sets: expository lectures. The Mandelbrot Set, Theme and Variations (London Mathematical Society Lecture Note Series, 274). Ed. Tan, Lei. Cambridge University Press, Cambridge, 2000, pp. 67116.
[19]Morosawa, S.. Julia sets of sub-hyperbolic rational functions. Complex Var. Theory Appl. 41 (2000), 151162.
[20]Qiu, W. and Yin, Y.. Proof of Branner-Hubbard conjecture on the Cantor Julia set. Sci. China Ser. A 52 (2009), 4565.
[21]Qiu, W., Wang, X. and Yin, Y.. Dynamics of McMullen maps. Adv. Math. 229 (2012), 25252577.
[22]Roesch, P.. On captures for the family ${f}_{\lambda } (z)= {z}^{2} + \lambda / {z}^{2} $. Dynamics on the Riemann Sphere. Eds. Hjorth, P. G. and Petersen, C. L.. European Mathematical Society, Zürich, 2006, pp. 121130.
[23]Steinmetz, N.. On the dynamics of the McMullen family $R(z)= {z}^{n} + \lambda / {z}^{\ell } $. Conform. Geom. Dyn. 10 (2006), 159183.
[24]Steinmetz, N.. Sierpiński and non-Sierpiński curve Julia sests in families of rational maps. J. Lond. Math. Soc. (2). 78 (2008), 290304.
[25]Whyburn, G. T.. Topological characterization of the Sierpiński curve. Fund. Math. 45 (1958), 320324.

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed